Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 2:58 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 62 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2011, 2:58 PM EDT (18:58 UTC)
- Expired
- Mar 27, 2011, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 3:20 PM EDT | HAIL 1 | Hardeeville, SC | |
| Mar 27, 3:20 PM EDT | HAIL 1.5 | 6 Wnw Bluffton, SC | |
| Mar 27, 3:25 PM EDT | HAIL 1.75 | 3 S Jasper, SC | QUARTER TO GOLF BALL SIZE HAIL REPORTED. |
| Mar 27, 3:25 PM EDT | HAIL 1.75 | Pritchardville, SC | CAR HOOD DENTED BY HAIL. |
| Mar 27, 3:30 PM EDT | HAIL 1 | 3 Se Jasper, SC | |
| Mar 27, 3:31 PM EDT | HAIL 1 | 3 Ssw Jasper, SC | |
| Mar 27, 3:31 PM EDT | HAIL 1.75 | Bluffton, SC | |
| Mar 27, 3:35 PM EDT | HAIL 1.75 | Bluffton, SC | |
| Mar 27, 3:36 PM EDT | HAIL 1 | Bluffton, SC | |
| Mar 27, 3:40 PM EDT | HAIL 1.75 | Bluffton, SC | |
| Mar 27, 3:55 PM EDT | HAIL 1 | 3 Ese Garden City, GA | |
| Mar 27, 4:02 PM EDT | HAIL 1 | Savannah, GA | |
| Mar 27, 4:05 PM EDT | HAIL 0.75 | Savannah, GA | PENNY SIZE HAIL ON 49TH ST IN SAVANNAH. |
| Mar 27, 4:06 PM EDT | HAIL 0.88 | Savannah, GA | |
| Mar 27, 4:07 PM EDT | HAIL 2 | 2 Nne Wilmington Island, GA | |
| Mar 27, 4:10 PM EDT | HAIL 1.75 | Thunderbolt, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 9:55 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS52 KCHS 271858
SVRCHS
GAC051-SCC013-053-272000-
/O.NEW.KCHS.SV.W.0014.110327T1858Z-110327T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SUN MAR 27 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 400 PM EDT
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR PURYSBURGH...MOVING EAST AT 55 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
GOLFBALL SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PURYSBURGH...HARDEEVILLE...SWITZERLAND...GRAHAMVILLE...SUN CITY...
JASPER...ROSE HILL...CALAWASSIE ISLAND...LEMON ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3223 8116 3233 8113 3249 8122 3248 8083
3242 8083 3248 8081 3248 8067 3228 8065
3230 8070 3240 8079 3231 8073 3230 8077
3227 8075 3227 8064 3221 8066 3204 8090
3202 8113
TIME...MOT...LOC 1858Z 277DEG 49KT 3232 8114
$$2 follow-up statements
471
WWUS52 KCHS 271917
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT SUN MAR 27 2011
GAC051-SCC013-053-272000-
/O.CON.KCHS.SV.W.0014.000000T0000Z-110327T2000Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
317 PM EDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN JASPER...CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT
COUNTIES...
AT 313 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS
LOCATED NEAR PURYSBURGH...OR ABOUT 13 MILES EAST OF SPRINGFIELD...
MOVING EAST AT 50 MPH.
AT 313 PM EDT...THE PUBLIC REPORTED HAIL UP TO BASEBALL SIZE JUST
NORTH OF RINCON.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SAVANNAH...THUNDERBOLT...BEAUFORT...BEAUFORT MARINE CORPS AIR
STATION...BELLINGER HILL AREA...BLUFFTON...CALAWASSIE ISLAND...FOLLY
FIELD...GRAHAMVILLE...HARDEEVILLE...HILTON HEAD AIRPORT...HILTON HEAD
ISLAND...JASPER...LEMON ISLAND...OLD HOUSE...PARRIS ISLAND...PORT
ROYAL...PRITCHARDVILLE...PURYSBURGH...RIDGELAND...ROSE HILL...SUN
CITY...SWITZERLAND...TILLMAN AND RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3223 8116 3233 8113 3249 8122 3248 8083
3242 8083 3248 8081 3248 8067 3228 8065
3230 8070 3240 8079 3231 8073 3230 8077
3227 8075 3227 8064 3221 8066 3204 8090
3202 8113
TIME...MOT...LOC 1916Z 276DEG 43KT 3231 8106
$$881
WWUS52 KCHS 271945
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SUN MAR 27 2011
GAC051-SCC013-053-272000-
/O.CON.KCHS.SV.W.0014.000000T0000Z-110327T2000Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
345 PM EDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN JASPER...CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT
COUNTIES...
AT 340 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST OF
PARRIS ISLAND TO BLUFFTON...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF EDISTO BEACH TO HILTON HEAD ISLAND...MOVING EAST AT 50
MPH.
THERE HAVE BEEN NUMEROUS REPORTS OF HAIL UP TO GOLF BALL SIZE IN AND
AROUND BLUFFTON.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SAVANNAH...THUNDERBOLT...BELLINGER HILL AREA...BLUFFTON...CALAWASSIE
ISLAND...FOLLY FIELD...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...
LEMON ISLAND...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...ROSE
HILL...SUN CITY AND RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3221 8116 3239 8080 3235 8079 3235 8075
3241 8078 3241 8066 3231 8066 3231 8071
3235 8074 3231 8073 3231 8077 3227 8075
3224 8068 3227 8064 3224 8067 3220 8067
3210 8080 3211 8084 3203 8090 3202 8113
TIME...MOT...LOC 1944Z 276DEG 42KT 3232 8039 3222 8074
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:46 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 27, 1:46 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 146 PM EDT SUN MAR 27 2011 .SYNOPSIS... A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A LINGERING FRONT TODAY. THE FRONT IS EXPECTED TO PUSH SOUTH TONIGHT...AS COLDER HIGH PRESSURE BUILDS TO THE NORTH. HIGH PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE AREA NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... A COLD FRONT STRETCHES FROM CENTRAL GEORGIA EASTWARD THROUGH SOUTHERN SOUTH CAROLINA THIS MORNING. THE REMNANTS OF A MESOSCALE CONVECTIVE COMPLEX CONTINUE TO TRACK INTO THE NORTHERN SOUTH CAROLINA ZONES THIS HOUR...WHILE STRONGER CONVECTION TO THE WEST IS RAPIDLY TRACKING ALONG THE LINGERING FRONT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA THROUGH THE AFTERNOON...AS THE ENVIRONMENT REMAINS CONDUCIVE FOR STRONG TO SEVERE CONVECTION TODAY. THE MAIN FOCUS FOR DEVELOPMENT WILL BE THE AFOREMENTIONED BOUNDARY...WHICH WILL GRADUALLY SLIP SOUTHWARD LATER TODAY AND INTO TONIGHT. SOUTH OF THE DESCENDING FRONT...CONDITIONS WILL WARM INTO THE UPPER 70S TO LOWER 80S...WITH DEWPOINTS POTENTIALLY STAYING IN MID TO UPPER 60S. DECENT INSTABILITY ACROSS SOUTHEAST GEORGIA...COMBINED WITH DEEP LAYERED SHEAR...SUGGEST ORGANIZED STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE. NUMEROUS MESOSCALE BOUNDARIES AND THE SEABREEZE COULD INTERACT WITH THE SYNOPTIC SCALE FRONT TO PROVIDE ADDITIONAL CONVERGENCE AND FOCI FOR CONVECTIVE DEVELOPMENT. AT THIS POINT...THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. A UNIDIRECTIONAL WIND PROFILE WOULD SUGGEST A LOWER CHANCE OF TORNADOES...HOWEVER CANNOT RULE OUT AN ISOLATED TORNADO IF SEVERE THUNDERSTORMS PERSISTENTLY TRACK ALONG BOUNDARIES. WILL NEED TO CLOSELY MONITOR THE PLACEMENT AND MOVEMENT OF THE FRONT THROUGH THE AFTERNOON HOURS...AS MUCH OF THE SENSIBLE WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON THIS FEATURE. EXPECT A SIGNIFICANT TEMPERATURE GRADIENT ON EITHER SIDE OF THE FRONT...WITH INLAND SOUTH CAROLINA ZONES STRUGGLING TO GET OUT OF THE 60 DEGREE RANGE THIS AFTERNOON AND FAR SOUTHEAST GEORGIA COUNTIES RISING TO NEAR 80 DEGREES. IN ADDITION...CLOUD COVER TRENDS WILL ALSO NEED TO BE MONITORED...AS THICKENING SKY COVER COULD SLOW WARMING AND DESTABILIZATION. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... THE WEDGE FRONT WILL SAG SOUTH TONIGHT...WITH THE NAM MOST AGGRESSIVE AND COLDEST IN ITS WAKE. CONVECTION MAY STILL BE ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA...THEN LIGHTER SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE TRENDS AND NUMBERS. MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE. THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE AGAIN. AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER 50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER 40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST. HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE. LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO THROUGHOUT THE EXTENDED PERIODS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... KCHS...IFR CIGS WILL CONTINUE THROUGH THE FIRST 24 HOUR TAF PERIOD AS A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION BEHIND A SOUTHWARD MOVING FRONT. WINDS WILL GENERALLY REMAIN NORTH NORTHEAST AT OR BELOW 10 KNOTS. LIGHT SHOWERS WILL ALSO OCCUR THIS AFTERNOON AND LOWER VSBYS TO MVFR CONDITIONS THROUGH 14Z MONDAY. CONDITIONS WILL SLOWLY IMPROVE FROM LIFR TO IFR LATE MONDAY MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON. KSAV...WEST WINDS WILL GUST BETWEEN 15 TO 20 KNOTS BEFORE SHOWERS ENTER THE REGION AND MVFR CIGS ENCOMPASS THE AREA. WEST WIND GUSTS WILL THEN BE CONFINED TO AFTERNOON THUNDERSTORMS BETWEEN 19Z AND 23Z. IFR CONDITIONS WILL BE POSSIBLE DURING HEAVIER THUNDERSTORM ACTIVITY...BUT HAVE NOT BEEN INTRODUCED IN THE TAF DURING 19Z THROUGH 23Z. IFR CIGS WILL PREVAIL BY 00Z AS FROPA OCCURS AND A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION. LIFR CIGS ARE ALSO POSSIBLE OVERNIGHT. WEST WINDS WILL BECOME NORTH/NORTHEAST BY 00Z AND REMAIN AT OR BELOW 10 KNOTS THROUGH THE REMAINING 24 HOUR TAF. CONDITIONS WILL GRADUALLY IMPROVE FROM LIFR TO IFR LATE MONDAY MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY. && .MARINE... A LINGERING FRONT WILL BISECT THE SOUTH CAROLINA WATERS TODAY...WITH WINDS HEAVILY DEPENDENT ON THE LOCATION AND PROGRESSION OF THIS FEATURE. WINDS WILL SHIFT NORTH TO NORTHEAST OFF CHARLESTON COUNTY FIRST...WHILE SOUTHWEST FLOW IS MORE PERSISTENT CLOSER TO THE SAVANNAH RIVER ENTRANCE. SOUTHWEST TO WEST WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND GRAYS REEF. THE COLD FRONT COULD SUPPORT SOME SMALL CRAFT ADVISORY CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE MODEL PINCHING TRENDS ARE CORRECT. CONFIDENCE REMAINS LOW DUE TO FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NORTHEAST WINDS SHOULD REACH THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT...WITH LATE NIGHT SURGES TO AT LEAST 15 KT. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE. HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT. ACROSS THE NEARSHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 27, 2:49 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 249 PM EDT SUN MAR 27 2011 AMZ374-281000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 249 PM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME SEVERE THIS EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-281000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-COASTAL JASPER- 249 PM EDT SUN MAR 27 2011 ...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. AMZ330-350-SCZ040-042>045-049-050-052-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- 249 PM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY.
In the hours before
Local storm report, Mar 27, 2:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 NNW PULASKI 32.42N 81.98W
03/27/2011 M1.00 INCH CANDLER GA 911 CALL CENTER
DISPATCH CENTER RELAYED REPORT OF QUARTER SIZE HAIL.
&&
EVENT NUMBER CHS1100188
JRLLocal storm report, Mar 27, 2:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BROOKLET 32.38N 81.66W
03/27/2011 M1.00 INCH BULLOCH GA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL COVERING THE GROUND.
&&
EVENT NUMBER CHS1100190
JRLLocal storm report, Mar 27, 2:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 WNW GUYTON 32.35N 81.43W
03/27/2011 E1.00 INCH EFFINGHAM GA TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL REPORTED.
&&
EVENT NUMBER CHS1100192
JHPLocal storm report, Mar 27, 2:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL COBBTOWN 32.28N 82.14W
03/27/2011 M1.50 INCH TATTNALL GA TRAINED SPOTTER
SPOTTER CALLED BACK WITH LARGER HAIL NOW FALLING AT HIS
HOUSE.
&&
EVENT NUMBER CHS1100191
JRLLocal storm report, Mar 27, 2:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 1 ENE GUYTON 32.34N 81.37W
03/27/2011 E1.00 INCH EFFINGHAM GA TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
&&
EVENT NUMBER CHS1100195
JHPLocal storm report, Mar 27, 2:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL SPRINGFIELD 32.37N 81.38W
03/27/2011 M0.88 INCH EFFINGHAM GA TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL COVERING THE GROUND.
&&
EVENT NUMBER CHS1100193
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:14 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 61 min |
| Mar 26, 9:22 PM EDT | Special Weather Statement | CHS | Beaufort | 38 min |
| Mar 27, 9:20 AM EDT | Special Weather Statement | CHS | Berkeley | 40 min |
| Mar 27, 9:29 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 48 min |
| Mar 27, 10:09 AM EDT | Special Weather Statement | CHS | Berkeley | 66 min |
| Mar 27, 12:52 PM EDT | Special Weather Statement | CHS | Jasper | 53 min |
| Mar 27, 12:57 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 45 min |
| Mar 27, 1:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 45 min |
| Mar 27, 1:48 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 26 min |
| Mar 27, 1:57 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 63 min |
| Mar 27, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 33 min |
| Mar 27, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 58 min |
| Mar 27, 4:11 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 64 min |
| Mar 27, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 48 min |
| Mar 26, 8:18 PM EDT | Special Weather Statement | CHS | Bulloch | 42 min |
| Mar 27, 11:18 AM EDT | Special Weather Statement | CHS | Jenkins | 27 min |
| Mar 27, 11:47 AM EDT | Special Weather Statement | CHS | Screven | 43 min |
| Mar 27, 1:28 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Mar 27, 1:41 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Mar 27, 1:41 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 64 min |
| Mar 27, 1:46 PM EDT | Special Weather Statement | CHS | Burke | 29 min |
| Mar 27, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 62 min |
| Mar 27, 2:26 PM EDT | Special Marine Warning | CHS | 64 min | |
| Mar 27, 2:32 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 58 min |
| Mar 27, 2:41 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Chatham, Effingham | 64 min |
| Mar 27, 3:05 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans | 55 min |
| Mar 27, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty | 63 min |
| Mar 27, 3:20 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Mar 27, 3:33 PM EDT | Special Marine Warning | CHS | 117 min | |
| Mar 27, 3:38 PM EDT | Special Weather Statement | CHS | McIntosh | 37 min |
| Mar 27, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 60 min |
| Mar 27, 3:48 PM EDT | Special Marine Warning | CHS | 48 min | |
| Mar 27, 4:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 34 min |
| Mar 27, 4:26 PM EDT | Special Weather Statement | CHS | Long | 34 min |
| Mar 27, 4:37 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 53 min |
| Mar 27, 4:46 PM EDT | Areal Flood Advisory | CHS | Chatham | 89 min |
| Mar 27, 4:57 PM EDT | Special Marine Warning | CHS | 59 min | |
| Mar 27, 5:09 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 31 min |
| Mar 27, 5:14 PM EDT | Special Weather Statement | CHS | Long | 31 min |
| Mar 27, 5:52 PM EDT | Special Weather Statement | CHS | Liberty, Long | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.